MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804300-38
Medical Device Problem Codes Leak/Splash (1354); Failure to Deflate (4060)
Health Effect - Clinical Code Non specific EKG/ECG Changes (1817)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery.Optical coherence tomography (oct) was performed and then atherectomy was performed with a device from another manufacturer.After atherectomy was completed, another oct run was performed.A 2.75x15 mm nc trek neo balloon dilatation catheter (bdc) was advanced to the lesion and inflated for pre-dilatation and then the 3.0x38 mm xience skypoint stent delivery system (sds) was advanced to the lesion and the stent was deployed successfully.After deployment, the sds balloon was pulled back to the proximal lad to use the markers to gauge the length for a second stent.The balloon was then advanced back into the stent and post dilatation was performed.After inflation, the balloon would not deflate.A second indeflator was used but this also did not deflate the balloon.The patient began to have st rhythm changes.A balloon pump was inserted and attempts were made to deflate the balloon.The balloon was partially inflated in the lad for about 17 minutes.Eventually the balloon came down and the balloon was tested outside the anatomy.It appeared there was a leak in the shaft of the delivery system.There were no reported adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported leak was confirmed.The reported failure to deflate could not be confirmed due to the condition the device was received from the account.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue and treatment appears to be related to circumstances of the procedure.Both the observed inner/outer member damage (pinched appearance) and torn guide wire exit notch occurred post deployment of the stent.The stent was reportedly, deployed successfully and the delivery system had no issues with inflation and/or deflation of the device during stent deployment.It is likely that the observed indent (pinched appearance) of the inner and outer member identified during return analysis blocked the inflation lumen causing the reported failure to deflate and patient effect of ekg/ecg changes.Reportedly, after deployment, the stent delivery system (sds) balloon was pulled back to the proximal lad and then advanced back into the deployed stent.During this movement of the delivery system, it is likely the observed indent (pinched appearance) took place as the delivery system was inflated and deflated without issue prior.The balloon was then advanced back into the stent and post dilatation was performed.After inflation, the balloon would not deflate as the inner member was pinched.Handling and/or manipulation of the device during the delayed removal in combination with interaction with the procedural guide wire likely caused the observed torn notch and reported leak.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20964661
Report Number2024168-2024-14947
Device Sequence Number4121943
Product Code NIQ
UDI-Device Identifier08717648233289
UDI-Public(01)08717648233289(17)270623(10)4070141
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804300-38
Device Catalogue Number1804300-38
Device Lot Number4070141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE.; MEDTRONIC LAUNCHER.; WHISPER GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale